Alert archive / Vermont / Special Weather Statements in 2021
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Jun 21, 2021, 9:59 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 9:59 PM EDT (01:59 UTC)
- Expired
- Jun 21, 2021, 11:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
Counties Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 112 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1525 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 12.5
The text
As transmitted.
596
WWUS81 KBTV 220159
SPSBTV
Special Weather Statement
National Weather Service Burlington VT
959 PM EDT Mon Jun 21 2021
VTZ010>012-018-019-220300-
Eastern Rutland-Western Rutland-Windsor-Eastern Addison-Orange-
959 PM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ORANGE...
SOUTHERN ADDISON...RUTLAND AND WINDSOR COUNTIES...
At 958 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Stockbridge to Danby. Movement was
northeast at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Rutland, Chester, Woodstock, Sudbury, Killington, Thetford Hill State
Park, Ludlow Village, Rutland City, Wallingford, Rutland - Southern
Vermont Airport, Benson, Pomfret, Plymouth, Thetford, Hartland,
Chittenden, West Rutland, Ira, Fairlee and West Castleton.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4325 7282 4330 7282 4331 7326 4353 7324
4358 7330 4362 7330 4363 7335 4375 7336
4377 7321 4383 7322 4395 7211 4386 7219
4377 7220 4370 7231 4360 7234 4357 7238
4338 7242 4331 7240 4323 7243 4322 7269
TIME...MOT...LOC 0158Z 244DEG 32KT 4372 7273 4333 7308
$$
NeilesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Jun 21, 9:18 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 21, 9:18 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Burlington VT 918 PM EDT Mon Jun 21 2021 .SYNOPSIS... Thunderstorms, some strong to severe, will continue to move across the North Country this afternoon and evening. Damaging winds, large hail, heavy downpours, and frequent lightning will be the main threats with any thunderstorms. The threat for storms will come to an end later tonight as a cold front moves into the region and cooler and drier weather moves in for the remainder of the week. && .NEAR TERM /THROUGH TUESDAY/... As of 735 PM EDT Monday...Convection continues to wind down across the region with periods of showers expected through much of the night, but isolated thunderstorms only until midnight. Adjusted the forecast to reflect lower PoPs after midnight and removed severe wording beyond 01Z. Cooler and drier air will help decrease the areal coverage of showers with a few lingering showers later on Tuesday over southern Vermont. Noticeable cooler temperatures will be on tap for Tuesday with highs in the 60s to around 70. Dry weather and no precipitation is expected Tuesday night with lows in the 40s, but some 30s in the mountains. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/... As of 327 PM EDT Monday...A quiet stretch of weather is expected for the middle to end of the work week as a ridge of high pressure builds into the region. On Wednesday temperatures will run several degrees below normal as a cold upper level trough traverses the area. Highs will be cool in the upper 60s to low 70s, and lows Wednesday night in the mid 40s to low 50s under clear/sunny skies. As the surface high shifts offshore Thursday, more summer-like temperatures evolve as south/southwesterly surface to mid-level flow redevelops. Highs both days bump back into the upper 70s to mid 80s, with lows near normal to slightly above in the 50s to 60s. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... As of 327 PM EDT Monday...Heading into the weekend attention turns to a developing full-latitude trough over the central CONUS which will enhance southwesterly flow over the Northeast and usher in increased heat and humidity. Temperatures each day will be firmly in the upper 70s to mid 80s with dewpoints increasingly muggy, especially Sunday and Monday. The potential for afternoon/evening showers and thunderstorms will also exist each day with the best chances Sunday and Monday. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... Through 00Z Wednesday...Mainly VFR conditions are expected through midnight with scattered showers and isolated thunderstorms briefly dropping vsby to MVFR and perhaps IFR. After midnight, areas of MVFR ceilings develop, especially across central and northern areas and persist through mid- morning Tuesday before lifting to VFR. Outlook... Tuesday Night: VFR. NO SIG WX. Wednesday: VFR. NO SIG WX. Wednesday Night: VFR. NO SIG WX. Thursday: VFR. NO SIG WX. Thursday Night: VFR. NO SIG WX. Friday: VFR. NO SIG WX. Friday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA. Saturday: Mainly MVFR, with areas VFR possible. Chance SHRA, Slight chance TSRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Evenson NEAR TERM...Evenson/Lahiff SHORT TERM...Lahiff LONG TERM...Lahiff AVIATION...Lahiff
Hazardous weather outlook, Jun 21, 3:21 AM EDT, 18 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 321 AM EDT Mon Jun 21 2021 NYZ026>031-034-035-087-VTZ001>012-016>019-220730- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 321 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Strong to severe thunderstorms are expected across much of northern New York and Vermont this afternoon and evening. Strong wind gusts, hail, very heavy downpours, and lightning will be the main threats with any of the storms. Storms are expected to develop over the Saint Lawrence Valley and northern Adirondacks of New York by early this afternoon and move eastward across the remainder of northern New York and Vermont during the late afternoon and evening hours. The storms will exit to our south and east by midnight tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 7:50 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Burlington VT
750 PM EDT Mon Jun 21 2021
NYZ035-VTZ008>012-018-019-220015-
Eastern Essex-Eastern Rutland-Western
Rutland-Windsor-Washington-Western Addison-Eastern Addison-Orange-
750 PM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ESSEX...
WEST CENTRAL ORANGE...SOUTHERN ADDISON...RUTLAND...NORTHWESTERN
WINDSOR AND SOUTHWESTERN WASHINGTON COUNTIES...
At 749 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Orwell to Comstock. Movement was
northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Middlebury, Rutland, Cornwall, Sudbury, Killington, Salisbury,
Rutland City, Orwell, Benson, Chittenden, West Rutland, Whiting,
Granville, Ira, West Castleton, Hancock, Shoreham, Poultney Village,
Ripton and Lake St. Catherine.
Frequent cloud to ground lightning and torrential rainfall is also
occurring with these storms. Lightning can strike 10 miles away from
a thunderstorm. Seek a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4353 7324 4356 7326 4358 7330 4360 7329
4362 7330 4363 7337 4357 7340 4359 7343
4362 7342 4364 7343 4377 7335 4381 7338
4380 7345 4386 7344 4420 7272 4358 7276
4345 7325
TIME...MOT...LOC 2349Z 236DEG 32KT 4377 7328 4346 7347
LahiffSpecial weather statement, Jun 21, 7:50 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Burlington VT
750 PM EDT Mon Jun 21 2021
NYZ030-034-035-220015-
Southern Franklin-Western Essex-Eastern Essex-
750 PM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
FRANKLIN...ESSEX...WESTERN ADDISON AND SOUTHWESTERN CHITTENDEN
COUNTIES...
At 749 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lake Placid to 8 miles south of
Mount Marcy to near Minerva. Movement was northeast at 45 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Lake Placid, Essex, Moriah, Willsboro, Crown Point, Westport,
Elizabethtown, Keene, Minerva, Schroon Lake, Keene Valley, Port
Henry, Mount Marcy, Crown Point Center, Shoreham, Charlotte, Orwell,
Shelburne, North Elba and Lewis.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4380 7405 4383 7415 4381 7422 4385 7425
4396 7415 4426 7414 4438 7333 4427 7331
4419 7339 4405 7344 4402 7341 4393 7341
4388 7337 4381 7338 4374 7406
TIME...MOT...LOC 2349Z 234DEG 41KT 4425 7393 4398 7392 4376 7409
NeilesSpecial weather statement, Jun 21, 8:18 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Burlington VT
818 PM EDT Mon Jun 21 2021
VTZ009>012-018-019-220115-
Eastern Rutland-Western Rutland-Windsor-Western Addison-Eastern
Addison-Orange-
818 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ORANGE...
SOUTHEASTERN ADDISON...NORTHERN RUTLAND AND NORTHWESTERN WINDSOR
COUNTIES...
At 818 PM EDT, a strong thunderstorm was located over Castleton,
moving northeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rutland, Castleton, Rutland City, Bethel, Rochester, Poultney,
Chittenden, Fair Haven, West Rutland, Goshen, West Castleton,
Hancock, Hubbardton, Poultney Village, Stockbridge, Proctor, Brandon,
Pittsfield, Pittsford and Royalton.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4351 7324 4352 7325 4353 7324 4356 7326
4358 7328 4358 7330 4360 7329 4362 7330
4363 7332 4362 7335 4366 7339 4402 7279
4378 7249
TIME...MOT...LOC 0018Z 237DEG 34KT 4362 7320
LahiffSpecial weather statement, Jun 21, 8:19 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Burlington VT
819 PM EDT Mon Jun 21 2021
NYZ028-031-034-035-VTZ005-009-017-018-220045-
Eastern Clinton-Western Essex-Western Clinton-Eastern Essex-Eastern
Chittenden-Western Chittenden-Western Addison-Eastern Addison-
819 PM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
CLINTON...EASTERN ESSEX...WESTERN ADDISON AND WESTERN CHITTENDEN
COUNTIES...
At 819 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Willsboro to near Schroon Lake. Movement
was northeast at 50 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Essex Junction, Burlington International Airport, South Burlington,
Burlington, Vergennes, Middlebury, Moriah, Willsboro, Crown Point,
Westport, Elizabethtown, Schroon Lake, Orwell, Colchester, Essex
Junction Village, Addison, Shoreham, Shelburne, Charlotte and
Waltham.
LAT...LON 4461 7293 4380 7324 4379 7336 4381 7338
4376 7392 4448 7363
TIME...MOT...LOC 0019Z 238DEG 43KT 4437 7343 4383 7369
NeilesSpecial weather statement, Jun 21, 8:54 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Burlington VT
854 PM EDT Mon Jun 21 2021
NYZ034-035-VTZ001>003-005>012-016>019-220200-
Western Essex-Eastern Essex-Western Franklin-Grand Isle-Western
Rutland-Washington-Western Addison-Lamoille-Caledonia-Eastern
Rutland-Windsor-Eastern Chittenden-Western Chittenden-Eastern
Franklin-Orleans-Eastern Addison-Orange-
854 PM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ESSEX...
LAMOILLE...NORTHWESTERN CALEDONIA...NORTHWESTERN ORANGE...WESTERN
ORLEANS...ADDISON...SOUTHEASTERN GRAND ISLE...RUTLAND...CHITTENDEN...
WESTERN WINDSOR...WASHINGTON AND FRANKLIN COUNTIES...
At 853 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Georgia to Williston to Weybridge to near
Comstock. Movement was northeast at 50 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Essex Junction, Barre, Rutland, Montpelier, Burlington, Burlington
International Airport, Middlebury, South Burlington, Vergennes,
Morrisville, Enosburg Falls, Braintree Hill, Killington, Waterbury
Village, Montgomery Center, Orwell, Albany, Westford, Worcester and
Middlesex.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4500 7226 4462 7231 4330 7285 4331 7325
4355 7325 4358 7330 4363 7331 4363 7337
4357 7340 4359 7343 4377 7335 4381 7338
4380 7347 4435 7325 4473 7332 4502 7292
TIME...MOT...LOC 0053Z 224DEG 44KT 4472 7313 4442 7310 4407 7322 4344
7349
NeilesSpecial weather statement, Jun 21, 9:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Burlington VT
959 PM EDT Mon Jun 21 2021
VTZ010>012-018-019-220300-
Eastern Rutland-Western Rutland-Windsor-Eastern Addison-Orange-
959 PM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ORANGE...
SOUTHERN ADDISON...RUTLAND AND WINDSOR COUNTIES...
At 958 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Stockbridge to Danby. Movement was
northeast at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Rutland, Chester, Woodstock, Sudbury, Killington, Thetford Hill State
Park, Ludlow Village, Rutland City, Wallingford, Rutland - Southern
Vermont Airport, Benson, Pomfret, Plymouth, Thetford, Hartland,
Chittenden, West Rutland, Ira, Fairlee and West Castleton.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4325 7282 4330 7282 4331 7326 4353 7324
4358 7330 4362 7330 4363 7335 4375 7336
4377 7321 4383 7322 4395 7211 4386 7219
4377 7220 4370 7231 4360 7234 4357 7238
4338 7242 4331 7240 4323 7243 4322 7269
TIME...MOT...LOC 0158Z 244DEG 32KT 4372 7273 4333 7308
NeilesThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:18 PM EDT | Special Weather Statement | BTV | Rutland | 57 min |
| Jun 21, 8:19 PM EDT | Special Weather Statement | BTV | Chittenden | 26 min |
| Jun 21, 8:54 PM EDT | Special Weather Statement | BTV | Addison, Chittenden, Franklin, Lamoille, Rutland, Washington | 66 min |
Nearby
Special Weather Statements in Vermont, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.